Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 2, 2005, 1:17 PM CDT for 13 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2005, 1:17 PM CDT (18:17 UTC)
- Expired
- Oct 2, 2005, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 021817 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 117 PM CDT SUN OCT 2 2005 KSZ032-033-047>051-067-068-082-083-091-092-022300- /X.NEW.KICT.WI.Y.0002.051002T1817Z-051002T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 117 PM CDT SUN OCT 2 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 30 MPH, WITH GUSTS OF 40 TO 45 MPH, WILL PREVAIL ACROSS THE AREA UNTIL EARLY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
1 follow-up statement
000 WWUS73 KICT 022315 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN OCT 2 2005 ...THE WINDY CINDITIONS WILL DIMINISH OVER CENTRAL KANSAS THIS EVENING... KSZ032-033-047>051-067-068-082-083-091-092-030015- /X.EXP.KICT.WI.Y.0002.000000T0000Z-051002T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 615 PM CDT SUN OCT 2 2005 ...WIND ADVISORY HAS EXPIRED... WINDS WILL DIMINISH SOMEWHAT TONIGHT ACROSS CENTRAL KANSAS, ALTHOUGH SOME WIND SPEEDS MAY REMAIN AROUND 30 MPH UNTIL SUNSET. SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:13 AM CDT, 10 hours 4 minutes earlier.
Area forecast discussion, Oct 2, 3:13 AM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 313 AM CDT SUN OCT 2 2005 .DISCUSSION... FORECAST CONCERNS FOR THE SHORT TERM DEAL WITH CLOUD COVER AND TEMPERATURES AND THEN THE FOCUS SHIFTS TO A FRONTAL PASSAGE FOR THE MIDDLE OF NEXT WEEK AND MUCH COOLER AIR BEHIND IT. TODAY: HIGH CLOUDS FROM TROPICAL SYSTEM OVER BAJA COULD MOVE OVER THE AREA DURING THE AFTERNOON HOURS. WATER VAPOR IMAGERY SHOWS THE EDGE OF THE MOISTURE PLUME GETTING INTO THE TEXAS PANHANDLE CURRENTLY. 1000-850MB THICKNESSES SUPPORT HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES AND WITH PLENTY OF MIXING OF WARM 850MB TEMPERATURES, HIGHS IN THIS RANGE ARE REASONABLE. HOWEVER IF HIGH CLOUDS MOVE IN, DEPENDING ON HOW THICK THEY ARE, THIS COULD INHIBIT MIXING POTENTIAL AND THUS HAVE COOLER TEMPERATURES THAN FORECAST. MONDAY THROUGH TUESDAY AFTERNOON: WARM TEMPERATURES WILL CONTINUE THROUGH THIS TIME FRAME WITH BOTH 1000-850MB THICKNESSES AND 850MB TEMPERATURES SUPPORTING HIGHS AROUND 90 DEGREES. LIKE FOR SUNDAY, THERE IS EXPECTED TO BE GOOD MIXING SO HIGHS SHOULD BE ABLE TO REACH THE UPPER 80S TO AROUND 90 DEGREES. OVERNIGHT LOWS WILL BE FAIRLY WARM AS WELL WITH PERSISTENT SOUTHERLY LOW-LEVEL FLOW. TUESDAY EVENING THROUGH WEDNESDAY: A COLD FRONT WILL START ITS PUSH THROUGH OUR AREA BY TUESDAY EVENING IN CENTRAL KANSAS AND VERY EARLY WEDNESDAY MORNING FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW THUNDERSTORMS ARE POSSIBLE AHEAD OF THE FRONT DURING THE AFTERNOON IN CENTRAL KANSAS AND AS THE FRONT PUSHES SOUTHEAST THROUGH THE REST OF THE AREA THUNDERSTORM CHANCES WILL MOVE SOUTHEAST WITH IT. SOME POST-FRONT SHOWERS ARE POSSIBLE AS WELL BUT ALL THE PRECIPITATION ACTIVITY SHOULD BE OUT OF SOUTHEAST KANSAS BY LATE WEDNESDAY AFTERNOON/EARLY IN THE EVENING. THURSDAY THROUGH SUNDAY MORNING: COOL, DRY AIR MASS SETTLES IN BEHIND THE FRONT WITH HIGH PRESSURE CENTERED OVER THE UPPER MIDWEST. THIS WILL ALLOW FOR MUCH COOLER TEMPERATURES, MAINLY LOWS, FOR THE THURSDAY AND FRIDAY TIME FRAME. LOWERED LOW TEMPERATURES FOR THESE DAYS BY SEVERAL DEGREES, WHICH WAS THE ONLY REAL CHANGE TO THE EXTENDED PART OF THE FORECAST. BY SATURDAY AND SUNDAY WINDS ARE EXPECTED TO START TURNING MORE SOUTHERLY WHICH WILL LEAD TO SOME MODERATION. HIGHS FOR THURSDAY THROUGH SATURDAY PERIOD WILL GRADUALLY WARM FROM THE UPPER 60S FOR THURSDAY TO THE MIDDLE 70S SATURDAY. BOWMAN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 69 89 68 / 5 10 10 10 HUTCHINSON 89 69 90 68 / 5 10 10 10 NEWTON 88 69 89 67 / 5 10 10 10 ELDORADO 88 69 89 67 / 10 10 10 10 WINFIELD-KWLD 88 69 88 67 / 5 10 10 10 RUSSELL 89 67 90 67 / 5 10 10 10 GREAT BEND 89 67 90 67 / 5 10 10 10 SALINA 90 69 90 69 / 5 10 10 10 MCPHERSON 89 68 90 68 / 5 10 10 10 COFFEYVILLE 87 68 88 67 / 10 10 10 10 CHANUTE 88 69 88 67 / 10 10 10 10 IOLA 88 69 88 67 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 2, 5:10 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 510 AM CDT SUN OCT 2 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 510 AM CDT SUN OCT 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON THRU EARLY WEDNESDAY MORNING ACROSS CENTRAL KANSAS, THEN FROM TUESDAY EVENING THRU WEDNESDAY AFTERNOON ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A STRONG COLD FRONT THAT IS EXPECTED TO SURGE SOUTHEAST ACROSS THE AREA FROM TUESDAY EVENING THRU EARLY WEDNESDAY AFTERNOON. IT IS TOO EARLY TO TELL AS TO WHETHER OR NOT THE THUNDERSTORMS WILL BE SEVERE, SO ONE IS ENCOURAGED TO LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS, ESPECIALLY THOSE ISSUED TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM CDB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.